MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383556
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Brief description of incident: pt had nsl for ct - was infusing (mess and flush).During infusion of contrast nsl plug/plunger popped out of angiocath.Blood and contrast released onto pt gown.Customer response on 05-jan-2025.Can you please provide an exact date of event in format mm-dd-yyyy? 23-12-2025.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.The malfunction occurred during ct contrast infusion, exposure to blood and bodily fluids, contrast.The rate used (5.5ml/sec) is appropriate for a pe study using omnipaque 300 and a 20g single port nexiva catheter (poster attached).A spike in pressure is noted on the graph in the summary.It does not appear that the injection was aborted so this could be due to a change in arm position.There is some documentation about patient cooperation so i am waiting to speak to the primary technologist to get more information.If i gather any more information that would be beneficial to the team, i will be sure to share.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint that the septum separated from the catheter adapter was confirmed; however, the root cause could not be determined.Two photographs and two representative 20g nexiva devices were provided for investigation.No damage or defects were identified on the representative samples.The photographs showed a used 20g nexiva device where the septum and canister assembly separated from the catheter adapter, which allowed fluid to leak from the device.No specific damage or defects associated with the manufacturing or assembly process could be identified from the photographs.As the device in the photograph had been used, it could not be determined with certainty whether the damage originated during manufacturing or use of the device.As the customer reported that the damage occurred during ct contrast infusion, overpressurization may have been a contributing factor.The instructions for use (ifu) state, "avoid kinking or obstructing catheter during power injection.Warning: in the event of an occlusion, power injector pressure-limiting features may not prevent catheter failure." the ifu also states, "the 22-18 ga (0.9-1.3 mm) devices are suitable for use with power injectors set to a maximum pressure of 300 psi (2068 kpa) when access ports not suitable for use with power injectors are removed." the affected iv catheter was not provided for investigation.There were no other complaints from the implicated lot and a review of the inspection records and quality/manufacturing controls for the implicated lot indicated no related issues with the manufacturing process.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.

Brand Name
NEXIVA MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24079426
Report Number1710034-2026-00017
Device Sequence Number9783473
Product Code FOZ
UDI-Device Identifier00382903835560
UDI-Public(01)00382903835560(11)250501(17)280430(10)5120883
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383556
Device Lot Number5120883
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2025
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown